Log in
NRAS
23,371 members27,252 posts

Humira

Hi I had my first injection. Of himira yesterday and today I have a bad case of diarrhoea has anyone else experienced this

14 Replies
oldestnewest

I did not get the trots from Humira, however I did develop a sever rash on my hands. Small doughnut shaped blisters which got very hard and extremely painful.

Hope you get past the side effects.

Scott

Reply

Thanks for your reply I will carry on and hope it gets better did your blisters clear up quickly?

Reply

No I didnt get diarrhoea with Humira (Ive been taking it since Feb) but I do get diarrhoea on & off but I think it more to do with my diet (which I need to address more strictly)

But everyone is different as I was very ill on Methotrexate.

Let your body adjust - after my 1st injection I came out in a rash all over my body - took ati histermene the next time & Ive never suffered since.

Good Luck.

1 like
Reply

Yes I had the trots and headaches the first couple of times I injected ,now I sometimes get a slight headache. I've been so much better since starting Humira 2 yrs now.i hope you get the same benefits that I have.

Regards Mike

2 likes
Reply

The blistery things started around week 4 and lasted for 6 weeks after I stopped humira. I was still on sulfasalazine at the same time as well.

Reply

I am taking sulfasalazine as well as the humira so I will have to see how it goes next week I have to have a once a year infusion for my osteoporosis this is a first as well hope there isn't any side effects with that hope you keep well

Reply

I had my first injection of Humira yesterday also! I haven't had any bowel issues. I do seem to have a drippy nose and a few sneezes. My skin feels a little itchy but no rash so far. Sure hope it works for both of us :)

1 like
Reply

I started humira a month ago and all I have noticed is my hair is falling out!!! Has anyone experienced this???

Still in awful pain - I don't think humira is working for me ☹️

1 like
Reply

Hi Phoo2, it took around 3 months for my humira injections to start working, but when they did, I noticed a big improvement. One month isn't long, hang in there a bit longer and hopefully it will kick in soon and make a difference :)

1 like
Reply

Dear lady Lou I can't thank you enough for replying ....the thought of it not working was really terrifying me! And whilst it still might not, it is so good to hear other people's experiences on this . What did you do in the mean time - whilst u were waiting for it to kick in?

I think I might have to go back on steroids - yuck !

1 like
Reply

Aww, yeahy, the whole RA situ is pretty terrifying at times, so best to try n no' think too much/too far ahead and deal with one wee thing at a time if you can. Ibuprofen is my friend when the pain is too much. I have never liked the thought of taking painkillers all the time, so do it when I really need to, but sometimes it's necessary to at least help get you out of bed in the morning and start moving, then you can lean on other things to help... Ice packs give me relief, as does some stretching, but I discovered pilates when I was really struggling, and that was a brilliant discovery for me. From going to being fit, to doing pretty much nothing because everything hurt too much, I got a groupon 10 pilates session deal and I'm really glad I did. I was too sore to do much, but then got much worse if I did nothing, so Pilates was something I could do without putting added pressure on any of my joints while still toning up some neglected muscles and keeping me moving - most importantly. Swimming is my other 'go-to'. Luckily I love it anyway, but when I'm really sore it's the one thing I know will give me some pain-free time for a while.

Sorry, rabbling too much! Here's a wee summary of my 'survival tips': ibuprofen; ice packs; swimming; occasional sports massage (albeit a bit more gentle than normal 'full pelt' sports massage/physio/chiropractor sessions could also help on occasion) - it eases off some of the main aches and gives me some relief; reflexology - to help with sore feet; pilates to keep me moving and help with stretching; and the other usual bits n pieces folk use sometimes- splints/supports, stress relief techniques (whatever works best for you - music, nature & pottery help me!!), and chatting to folk who are going through the same crappy situation... I hope that helps and the drugs kick in soon for you :)

1 like
Reply

Omg I hope that doesn't happen to me you poor thing I would tell your doctor

Reply

Yep in for a steroid injection tomo - will let them know . Thanks !

Reply

I hate to say this, the biologics are suppoesed to work quickly. This is what my rheumatologist has told me. If they do not work in a month or 6weeks, try a different one.

I am now on my third. Actemra. It started working almost instantly. I was on humira with bad side effects. Stopped at 6weeks. Tried Anakinra for 7 weeks with no effect against my inflammation. Got onto Actemra, my crp was 159 and within 2 weeks was down to 1.8.

If you are having problems with hairloss due to the drug then stop taking it and tell, do not ask, but tell your doctor it is not working. And you want to try something else. What are your crp numbers? It is a good thing to get a copy of your blood work and educate yourself on what all the numbers mean. Your doctor will appreciate it when you ask specific questions regarding yourself and your diagnosis. Maybe try and get an appointment with a hematologist. They can explain all the blood numbers and issues.

Sorry to rant. I just hate to see people getting snowed by their doctors and just taking the drugs they prescribe.

Education is the key to your own health.

Reply

You may also like...